Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 10, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Nov 20, 2017, 8:35 AM MST for Phillips County, Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 8:35 AM MST (15:35 UTC)
- Expired
- Nov 20, 2017, 2:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 3.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3265 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273 WWUS75 KGGW 201535 AAA NPWGGW URGENT - WEATHER MESSAGE...UPDATED National Weather Service Glasgow MT 835 AM MST Mon Nov 20 2017 ...WINDY START TO THE WEEK... .Enhanced winds near the Little Rockies. MTZ060-202100- /O.NEW.KGGW.HW.W.0010.171120T1535Z-171120T2100Z/ Southwest Phillips- Including the city of Zortman 835 AM MST Mon Nov 20 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... The National Weather Service in Glasgow has issued a High Wind Warning, which is in effect until 2 PM MST this afternoon. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * TIMING...Today through early this afternoon. * IMPACTS...Strong winds may blow down tree limbs. High profile vehicles will be difficult to control, especially along US Highway 191 near the Little Rocky Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ MTZ016-017-021>023-210500- /O.CON.KGGW.LW.Y.0057.171120T1600Z-171121T0500Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 835 AM MST Mon Nov 20 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR FORT PECK LAKE... * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING...Mid-morning through mid evening. * IMPACTS...These winds will make open waters of the lake rough and hazardous, and may result in high waves which could tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
1 follow-up statement
673 WWUS75 KGGW 202111 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 211 PM MST Mon Nov 20 2017 .Winds gradually diminishing through this evening. MTZ060-202215- /O.EXP.KGGW.HW.W.0010.000000T0000Z-171120T2100Z/ Southwest Phillips- 211 PM MST Mon Nov 20 2017 ...HIGH WIND WARNING HAS EXPIRED... Earlier strong and gusty winds have diminished below 30 mph near the Little Rockies and no longer pose a threat to high profile vehicles. $$ MTZ016-017-021>023-210500- /O.CON.KGGW.LW.Y.0057.000000T0000Z-171121T0500Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 211 PM MST Mon Nov 20 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR FORT PECK LAKE... * WINDS...From the north and northwest at 15 to 20 mph with gusts up to 35 mph. * TIMING...Through mid evening. * IMPACTS...These winds will make open waters of the lake rough and hazardous, and may result in high waves which could tip or swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 20, 3:59 AM MST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 20, 3:59 AM MST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 359 AM MST Mon Nov 20 2017 .SHORT TERM...for northeast Montana...today through Tue... Synoptic Setup: Forecast begins with an exiting meso-ridge over the High Plains of Montana and southern Alberta and the Dakotas. On its heels is a large Arctic air plume is running down northern Alberta and clashing against the exiting airmass. farther upstream, another pacific ridge-trough couplet sets off the coast of British Columbia. Meanwhile, off the coast of California a surge of warm air is forming into a synoptic ridge. Today through Tonight: Arctic air will move down the front range and and arrive at the International Border around roughly Noon. as the cold front moves through the CWA during the afternoon temperatures will begin to fall and Winds will become gusty. This should last through the evening hours. Therefore, a lake winds Advisory is out. GAH .LONG TERM...Tue night through Mon... Tuesday through Thursday: Pacific ridge off of the Pac Northwest will move inland and the heat over California will quickly fill it in making it larger over these periods. FLow will become northwest aloft over northeast montana and temperatures should rapidly warm with the peak hitting Thursday as the ridge axis moves by. Conditions should remain dry through most of these periods. Thursday night into Friday: Ridge axis will exit as the pacific trough part of the couplet moves through. Thankfully, models while looking cooler do not appear to bring in arctic air into the passing trough making things more seasonal. Friday night into Saturday night: Models begin to break down here. Best guess is for another Pacific Ridge to move through the region warming things up briefly again. Sunday onward: Rapid model breakdown post ridge leads to a below confidence forecast. Expect the forecast to change from about here onward. GAH && .AVIATION... FLIGHT CAT: VFR LLWS: As an inversion sets in this morning chances for LLWS just off the deck will become increasingly likely. LLWS should be over by 18Z. SYNOPSIS: Ridge across the area will exit around Noon as a cold front moves in along the International Border. Winds should pick up during the afternoon and last through the evening as well. Low stratus may settle in just northeast of KSDY and KOLF during the overnight hours along the ND/MT border. WIND: West at 5 to 15 kts through the morning, veering to the northwest and increasing to 15 to 25 kts during the afternoon hours and evening hours. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 9 AM this morning to 10 PM MST this evening For Fort Peck Lake for Central and Southeast Phillips... Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Hazardous weather outlook, Nov 20, 8:10 AM MST, 25 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 810 AM MST Mon Nov 20 2017 MTZ016>027-059-061-062-202100- Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley- Eastern Roosevelt- 810 AM MST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...Today and Tonight Windy conditions will continue today with northwest winds of 15 to 30 mph and gusts to 40 mph are expected. Temperatures will fall as a cold front passed through the area this morning. With Monday night lows falling into single digits, some wind chills may fall to 15 below north of the Hi-Line. This includes places like Opheim, Scobey and Plentywood. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MTZ060-202100- Southwest Phillips- 810 AM MST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...Today and Tonight Very strong northwest winds are expected to continue this morning with gusts to around 60 mph. These winds should diminish this afternoon. High profile vehicles should take precautions, keeping both hands on the steering wheel if they must travel through this area today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 8:34 PM MST | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 25 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.